Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 26, NWS Raleigh, NC

April 20, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 4:24 PM EDT for 4 counties in North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 4:24 PM EDT (20:24 UTC)
Expired
Apr 20, 2015, 4:55 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Granville County, NC, Vance County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 4:45 PM EDTHAIL 12 N Franklinton, NC1 INCH HAIL REPORTED BY PUBLIC AND RELAYED BY LOCAL MEDIA WEB PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS52 KRAH 202024
SVRRAH
NCC069-077-181-183-202115-
/O.NEW.KRAH.SV.W.0026.150420T2024Z-150420T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 424 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR CREEDMOOR...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...CREEDMOOR...LOUISBURG...WAKE FOREST...FRANKLINTON...
  KITTRELL...YOUNGSVILLE...SOUTH HENDERSON...PURNELL AND GILLBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3629 7829 3627 7831 3626 7824 3618 7812
      3596 7859 3607 7874 3640 7845
TIME...MOT...LOC 2024Z 227DEG 33KT 3608 7859 

$$

77
3 follow-up statements
355 
WWUS52 KRAH 202031
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT MON APR 20 2015

NCC183-202040-
/O.CAN.KRAH.SV.W.0026.000000T0000Z-150420T2115Z/
WAKE NC-
431 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WAKE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED FOR WAKE 
COUNTY.

LAT...LON 3629 7829 3627 7831 3627 7828 3626 7824
      3618 7812 3601 7852 3607 7866 3640 7845
TIME...MOT...LOC 2030Z 232DEG 27KT 3606 7857 

$$

NCC069-077-181-202115-
/O.CON.KRAH.SV.W.0026.000000T0000Z-150420T2115Z/
FRANKLIN NC-VANCE NC-GRANVILLE NC-
431 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN FRANKLIN...SOUTHERN VANCE AND SOUTHEASTERN GRANVILLE
COUNTIES...

AT 430 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR FRANKLINTON...OR 7 MILES SOUTHEAST
OF CREEDMOOR...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...LOUISBURG...FRANKLINTON...KITTRELL...YOUNGSVILLE...SOUTH
HENDERSON...GILLBURG...DABNEY AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3629 7829 3627 7831 3627 7828 3626 7824
      3618 7812 3601 7852 3607 7866 3640 7845
TIME...MOT...LOC 2030Z 232DEG 27KT 3606 7857 

$$

77
188 
WWUS52 KRAH 202043
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT MON APR 20 2015

NCC077-202052-
/O.CAN.KRAH.SV.W.0026.000000T0000Z-150420T2115Z/
GRANVILLE NC-
443 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE GRANVILLE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3629 7829 3627 7831 3627 7828 3626 7824
      3621 7816 3609 7837 3607 7852 3610 7853
      3623 7847 3638 7842
TIME...MOT...LOC 2042Z 227DEG 33KT 3614 7847 

$$

NCC069-181-202115-
/O.CON.KRAH.SV.W.0026.000000T0000Z-150420T2115Z/
FRANKLIN NC-VANCE NC-
443 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN FRANKLIN AND SOUTHERN VANCE COUNTIES...

AT 442 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED OVER FRANKLINTON...OR 9 MILES WEST OF
LOUISBURG...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...FRANKLINTON...KITTRELL...SOUTH HENDERSON...GILLBURG AND
INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3629 7829 3627 7831 3627 7828 3626 7824
      3621 7816 3609 7837 3607 7852 3610 7853
      3623 7847 3638 7842
TIME...MOT...LOC 2042Z 227DEG 33KT 3614 7847 

$$

77
916 
WWUS52 KRAH 202055
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON APR 20 2015

NCC069-181-202105-
/O.CAN.KRAH.SV.W.0026.000000T0000Z-150420T2115Z/
FRANKLIN NC-VANCE NC-
455 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN AND
SOUTHERN VANCE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3629 7829 3627 7831 3627 7828 3626 7824
      3621 7816 3609 7837 3607 7852 3610 7853
      3623 7847 3638 7842
TIME...MOT...LOC 2052Z 227DEG 33KT 3623 7836 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:30 PM EDT, 54 minutes earlier.

Area forecast discussion, Apr 20, 3:30 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON APR 20 2015

.SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH
TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY.
A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

NOW THROUGH THIS EVENING: NUMEROUS SIGNALS CONTINUE TO SUPPORT AN
ENHANCED RISK OF SEVERE STORMS IN CENTRAL NC. HEATING/MIXING
DISSIPATED THE WEAK CAP OVER THE REGION NEARLY 2 HOURS AGO...
YIELDING EXPLOSIVE CONVECTION TO OUR SW OVER NE GA AND UPSTATE SC.
SEE NO REASON WHY THIS WON'T CONTINUE TO EXPAND NORTHEASTWARD TOWARD
CENTRAL NC OVER THE NEXT FEW HOURS. KINEMATICS REMAIN ROBUST WITH
EFFECTIVE DEEP LAYER SHEAR OVER 40 KTS (ACCORDING TO SPC
MESOANALYSES) AND RAP ANALYSES REVEALING A LONG STRAIGHT LINE
HODOGRAPH SUPPORTIVE OF SPLITTING SUPERCELLS. MLCAPE AND MUCAPE
VALUES ARE RAPIDLY GROWING AND NOW SIT NEAR 1000 J/KG AND 1500-2000
J/KG RESPECTIVELY... AND LOW LEVEL LAPSE RATES HAVE REACHED NEAR 8
C/KM. THESE FACTORS ALONG WITH DERIVED PARAMETERS INCLUDING THE
CRAVEN SIGSVR AND SUPERCELL COMPOSITE PARAMETER SUPPORT SUSTAINED
SUPERCELLS. PW VALUES ARE ABOVE NORMAL BUT NOT INCREDIBLY HIGH...
AND THIS MAY LIMIT COVERAGE SOMEWHAT INITIALLY... BUT ALL
INDICATIONS ARE THAT CONVECTION WILL GROW AND CONGEAL INTO A LINEAR
MCS OR OR MULTICELL CLUSTERS AFFECTING A LARGER AREA. DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL STILL LOOK TO BE THE PRIMARY
THREATS... GIVEN THE LONG STRAIGHT HODOGRAPH AND FAT CAPE IN THE 0C
TO -30C LAYER WITH CONVECTION ALLOWING MODELS INDICATING STRONG
UPDRAFTS. INTENSE TORNADOES LOOK TO BE LESS LIKELY WITH LCL HEIGHTS
UP TO 1000 M CURRENTLY AND SOMEWHAT MARGINAL STORM RELATIVE HELICITY
VALUES... BUT A FEW TORNADOES REMAIN POSSIBLE IN THIS ENVIRONMENT.
STORM MOTION IS EXPECTED TO BE 40-50 MPH FROM THE WSW... AND THESE
TRANSLATIONAL SPEEDS WILL EXACERBATE THE EFFECTS OF ANY STRONG WINDS
ASSOCIATED WITH INDIVIDUAL STORMS. STRONG TO SEVERE CONVECTION NOW
OVER THE GSP CWA WILL CONTINUE TO EXPAND TO THE NE... SO EXPECT THE
GREATEST SEVERE RISK OVER CENTRAL NC TO BE BETWEEN 4 PM AND 8 PM...
GRADUALLY TAPERING DOWN AFTERWARD... WITH LITTLE MORE THAN ISOLATED
TRAILING SHOWERS AFTER 11 PM.

AFTER MIDNIGHT: THE COLD FRONT WILL MOVE ESE THROUGH CENTRAL NC
BETWEEN MIDNIGHT AND 6 AM... AND EXPECT CLEARING SKIES WITH THE
ONSET OF DOWNSLOPE LOW LEVEL FLOW AND A DRYING COLUMN. STILL EXPECT
LOWS FROM AROUND 50 IN THE NW TO AROUND 60 SE AS COOLER AIR RUSHES
IN LATE. -GIH

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 330 PM MONDAY...

THE COLD FRONT WILL HAVE PUSHED JUST SE OF THE FORECAST AREA BY
DAYBREAK TUE... WITH HIGH PRESSURE BUILDING IN FROM THE GULF
STATES... THEN DRIFTING ACROSS GA/SRN SC. FORECAST SOUNDINGS SHOW A
STABLE AND DRY COLUMN WITH JUST A FEW FLAT CU NEAR THE TOP OF THE
MIXED LAYER IN THE AFTERNOON. A PASSING WEAK VORTICITY MAX COULD
ALSO BRING A STREAM OF MID/HIGH CLOUDS IN THE EVENING. HIGHS BELOW
NORMAL AT 68-74 WITH PARTLY TO MOSTLY SUNNY SKIES. MOSTLY CLEAR TUE
NIGHT WITH THE HIGH SHIFTING OFF THE COAST. LOWS 44-50. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

WEDNESDAY THROUGH THURSDAY NIGHT...DRY CONDITIONS WILL PERSIST ON
WEDNESDAY AS HIGH PRESSURE ACROSS THE SOUTHEAST US GRADUALLY SLIPS
OFFSHORE WEDNESDAY MORNING/EARLY AFTERNOON. ANOTHER COLD FRONT WILL
APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED
MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES
MINIMAL. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE
FORECAST FOR WEDNESDAY NIGHT/EARLY THURSDAY...BUT MOST PLACES WILL
LIKELY STAY DRY AND THOSE THAT SEE PRECIP WILL HAVE MEAGER AMOUNTS.
HIGHS ON WEDNESDAY WILL RISE INTO THE MID/UPPER 70S...WHILE ON
THURSDAY HIGHS WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH
(EARLIER FRONTAL PASSAGE) TO THE MID 70S FURTHER SOUTH. OVERNIGHT
LOWS WILL GENERALLY BE IN THE MID/UPPER 40S TO LOWER 50S (COOLEST
THURSDAY NIGHT BEHIND THE FRONT).

FRIDAY THROUGH MONDAY...UNCERTAINTY REMAINS FAIRLY HIGH WITH RESPECT
TO THE END OF THE WEEK AND ESPECIALLY INTO THE WEEKEND. THE OVERALL
PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST
SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN
STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE
ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA.
HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE
WORKED OUT. REGARDLESS...WILL SHOW POPS EARLY IN THE WEEKEND WITH...
AS OF NOW AT LEAST...DRIER CONDITIONS BY SUNDAY. MONDAY ALSO LOOKS
TO BE DRY...BUT ANOTHER SYSTEM IS PROGGED TO BE ON OUR DOORSTEP BY
LATE MONDAY/MONDAY NIGHT. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY
BELOW NORMAL THROUGH THE TIME FRAME.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1230 PM MONDAY...

EARLIER MVFR CIGS AT INT/GSO/RDU/FAY HAVE SCATTERED OUT... AND
EXPECT RWI TO FOLLOW SUIT AND BECOME SCT IN THE NEXT HOUR. SCATTERED
STORMS ARE EXPECTED TO FORM OVER NRN GA AND UPSTATE SC THEN MOVE TO
THE NE... LIKELY AFFECTING INT/GSO 19Z-23Z... RDU 20Z-00Z... AND
FAY/RWI 21Z-01Z. VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT
24 HRS... BUT CIGS/VSBYS IN AND NEAR STORMS WILL DROP TO MVFR OR
BRIEFLY IFR. ENHANCED WIND GUSTS OVER 50 MPH AND HAIL GREATER THAN 1
INCH IN DIAMETER REMAIN POSSIBLE WITH THESE SCATTERED STORMS. EVEN
OUTSIDE OF STORMS... WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-30
KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING
GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF
MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE
EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID
PERIOD WITH MOSTLY CLEAR SKIES.

LOOKING BEYOND 18Z TUE... VFR CONDITIONS SHOULD HOLD THROUGH WED AS
HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR
CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO
EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND
SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR
LATE THU INTO SAT. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES... NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...KRD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 2:55 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT MON APR 20 2015

NCZ007>010-021>026-038>041-073>076-083-084-211030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
255 PM EDT MON APR 20 2015

...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA
THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD
FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT
DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ011-027-028-042-043-077-078-085-086-088-089-211030-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
255 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA
THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD
FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT
DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Apr 20, 3:42 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT MON APR 20 2015

NCZ024-025-040-041-202015-
WAKE NC-ORANGE NC-CHATHAM NC-DURHAM NC-
342 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN WAKE...
SOUTHEASTERN ORANGE...NORTHEASTERN CHATHAM AND DURHAM COUNTIES UNTIL
415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAPEL HILL...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...CARRBORO...RDU
INTERNATIONAL...MORRISVILLE...LAKE JORDAN...BETHESDA AND GORMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

IF ON OR NEAR JORDAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3612 7881 3609 7881 3609 7879 3607 7878
      3608 7872 3584 7866 3572 7896 3586 7916
      3613 7901
TIME...MOT...LOC 1942Z 238DEG 34KT 3590 7898

ELLIS
Special weather statement, Apr 20, 3:47 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT MON APR 20 2015

NCZ075>077-202015-
MOORE NC-LEE NC-HARNETT NC-
347 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL MOORE...
SOUTHERN LEE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 415 PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTHERN PINES...MOVING NORTHEAST AT 55 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
WHISPERING PINES...BROADWAY...VASS...CAMERON AND SEMINOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3513 7941 3527 7954 3554 7906 3534 7885
      3520 7922 3521 7923 3521 7925 3520 7925
      3519 7929 3517 7931
TIME...MOT...LOC 1946Z 240DEG 49KT 3525 7939

77
Special weather statement, Apr 20, 4:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT MON APR 20 2015

NCZ026-027-041-202045-
WAKE NC-NASH NC-FRANKLIN NC-
401 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE...WEST
CENTRAL NASH AND CENTRAL FRANKLIN COUNTIES UNTIL 445 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARNER...OR NEAR RALEIGH...MOVING NORTHEAST
AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...LOUISBURG...WAKE FOREST...GARNER...ZEBULON...
FRANKLINTON...BUNN...KNIGHTDALE AND WENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3595 7796 3561 7869 3576 7882 3614 7842
TIME...MOT...LOC 2000Z 232DEG 43KT 3575 7867

77
Local storm report, Apr 20, 4:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 SW RALEIGH            35.79N  78.67W
04/20/2015  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            PEA SIZE HAIL ON HILLSBORO STREET NEAR NC STATE CAMPUS

&&

EVENT NUMBER RAH1500617

ELLIS
Local storm report, Apr 20, 4:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT MON APR 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             2 SSW STOKESDALE        36.21N 79.99W
04/20/2015  E1.00 INCH       GUILFORD           NC   PUBLIC

            REPORTED AT STOKERIDGE TAVERN &
            GRILL...ALONG WITH VIDEO OF QUARTER SIZE
            HAIL ON THEIR FACEBOOK PAGE.

&&
Special weather statement, Apr 20, 4:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT MON APR 20 2015

NCZ008-009-025-026-041-202100-
WAKE NC-VANCE NC-GRANVILLE NC-DURHAM NC-FRANKLIN NC-
416 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
WAKE...SOUTHERN VANCE...SOUTHEASTERN GRANVILLE...EAST CENTRAL DURHAM
AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 500 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CREEDMOOR...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...FRANKLINTON...KITTRELL...SOUTH
HENDERSON...FALLS LAKE STATE REC AREA...PURNELL...GILLBURG AND FALLS
LAKE BOAT RAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3628 7829 3627 7830 3626 7826 3622 7820
      3592 7867 3603 7881 3641 7847
TIME...MOT...LOC 2015Z 225DEG 27KT 3602 7870

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:24 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Lee51 min
Apr 19, 9:23 PM EDTSpecial Weather StatementRAHSampson37 min
Apr 19, 9:54 PM EDTSpecial Weather StatementRAHWayne66 min
Apr 20, 12:43 AM EDTSpecial Weather StatementRAHSampson32 min
Apr 20, 12:46 AM EDTSpecial Weather StatementRAHSampson29 min
Apr 20, 1:02 AM EDTSevere Thunderstorm WarningRAHSampson, Wayne43 min
Apr 20, 1:23 AM EDTSpecial Weather StatementRAHSampson22 min
Apr 20, 1:42 AM EDTSpecial Weather StatementRAHWayne33 min
Apr 20, 1:44 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Sampson, Wayne, Wilson3 hr
Apr 20, 2:00 AM EDTSpecial Weather StatementRAHEdgecombe30 min
Apr 20, 2:18 AM EDTSpecial Weather StatementRAHHalifax57 min
Apr 20, 10:38 AM EDTSpecial Weather StatementRAHDavidson52 min
Apr 20, 10:54 AM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford, Randolph66 min
Apr 20, 1:42 PM EDTRiver Flood WarningRAHDavidson, Davie38 hr
Apr 20, 2:30 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph45 min
Apr 20, 2:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford40 min
Apr 20, 2:56 PM EDTSpecial Weather StatementRAHHarnett49 min
Apr 20, 3:09 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee31 min
Apr 20, 3:11 PM EDTSpecial Weather StatementRAHChatham64 min
Apr 20, 3:15 PM EDTSevere Thunderstorm WarningRAHGuilford30 min
Apr 20, 3:20 PM EDTSevere Thunderstorm WarningRAHChatham25 min
Apr 20, 3:39 PM EDTSpecial Weather StatementRAHWake36 min
Apr 20, 3:42 PM EDTSpecial Weather StatementRAHDurham33 min
Apr 20, 3:47 PM EDTSpecial Weather StatementRAHLee28 min
Apr 20, 4:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 20, 4:16 PM EDTSpecial Weather StatementRAHGranville44 min
Apr 20, 4:19 PM EDTSevere Thunderstorm WarningRAHPerson41 min
Apr 20, 4:28 PM EDTSpecial Weather StatementRAHWake62 min
Apr 20, 4:35 PM EDTSevere Thunderstorm WarningRAHWake26 min
Apr 20, 4:47 PM EDTSpecial Weather StatementRAHDavidson43 min
Apr 20, 4:57 PM EDTSpecial Weather StatementRAHWarren48 min
Apr 20, 5:00 PM EDTSpecial Weather StatementRAHFranklin45 min
Apr 20, 5:03 PM EDTSevere Thunderstorm WarningRAHGranville, Person26 min
Apr 20, 5:22 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren53 min
Apr 20, 5:29 PM EDTSevere Thunderstorm WarningRAHRandolph46 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Moore, Randolph, Stanly62 min
Apr 20, 6:10 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange50 min
Apr 20, 6:44 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake46 min
Apr 20, 6:45 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore50 min
Apr 20, 6:56 PM EDTSpecial Weather StatementRAHStanly34 min
Apr 20, 6:56 PM EDTSevere Thunderstorm WarningRAHChatham, Lee49 min
Apr 20, 7:13 PM EDTSpecial Weather StatementRAHFranklin, Wake47 min
Apr 20, 7:48 PM EDTSpecial Weather StatementRAHLee57 min
Apr 20, 7:53 PM EDTSpecial Weather StatementRAHWake67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.